Alert archive / Virginia / Flash Flood Warnings in 2006
Flash Flood Warning 4, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Jul 4, 2006, 2:10 PM EDT for Russell County, Virginia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2006, 2:10 PM EDT (18:10 UTC)
- Expired
- Jul 4, 2006, 4:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Russell County, VA
The radar
The Jackson,KY radar (KJKL), 127 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 409 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1631 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMRX 041811 FFWMRX VAC167-042015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 210 PM EDT TUE JUL 4 2006 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN RUSSELL COUNTY IN SOUTHWEST VIRGINIA * UNTIL 415 PM EDT * AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM 7 MILES WEST OF HONAKER...OR ABOUT NEAR DAVENPORT...MOVING EAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROSEDALE AND DYE. RADAR ESTIMATES THAT OVER TWO INCHES OF RAIN HAS FALLEN IN PORTIONS OF NORTHERN RUSSELL COUNTY. THUNDERSTORMS WILL CONTINUOUSLY MOVE OVER THE SAME AREA...PRODUCING AN ADDITIONAL 2 TO 3 INCHES OF RAIN. RUNOFF FROM HEAVY RAIN WILL CAUSE FLOODING OF CREEKS AND STREAMS, LOW LYING FARMLAND, AND ROADS ADJACENT TO STREAMS. OTHER LOW LYING PLACES THAT NORMALLY FLOOD EASILY COULD BECOME DEATH TRAPS. IF YOU COME TO A FLOODED OR CLOSED ROAD...TURN AROUND DONT DROWN THIS IS A LIFE THREATENING SITUATION. IF YOU SEE FLOODING...PLEASE REPORT IT IMMEDIATELY TO YOUR NEAREST LAW ENFORCEMENT AGENCY. ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MORRISTOWN, TENNESSEE. LAT...LON 3704 8224 3695 8222 3695 8178 3715 8186 $$ DGS
3 follow-up statements
000 WGUS74 KMRX 041841 FFSMRX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 239 PM EDT TUE JUL 4 2006 VAC167-042015- RUSSELL VA- 239 PM EDT TUE JUL 4 2006 ...A FLASH FLOOD WARNING CONTINUES UNTIL 415 PM EDT FOR NORTHERN RUSSELL COUNTY... AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN CONTINUOUSLY MOVING OVER NORTHERN RUSSELL COUNTY. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HONAKER...ROSEDALE AND DYE. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA. SOME CREEKS THAT ARE LIKELY TO FLOOD INCLUDE HURRICANE FORK...MONK BRANCH...AND SKEEN CREEK. IN HILLS AND MOUNTAINOUS TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MORRISTOWN. LAT...LON 3704 8224 3695 8222 3695 8178 3715 8186 $$ DGS
000 WGUS74 KMRX 041916 FFSMRX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 315 PM EDT TUE JUL 4 2006 VAC167-042015- RUSSELL VA- 315 PM EDT TUE JUL 4 2006 ...A FLASH FLOOD WARNING CONTINUES UNTIL 415 PM EDT FOR NORTHERN RUSSELL COUNTY... AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN MOVING ACROSS NORTHERN RUSSELL COUNTY. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HONAKER...ROSEDALE AND DYE. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN RUSSELL COUNTY BEFORE THE STORMS EXIT THE AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MORRISTOWN. LAT...LON 3704 8224 3687 8234 3695 8178 3715 8186 $$ DGS
000 WGUS74 KMRX 042011 FFSMRX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 410 PM EDT TUE JUL 4 2006 VAC167-042020- RUSSELL VA- 410 PM EDT TUE JUL 4 2006 ...THE FLASH FLOOD WARNING FOR NORTHERN RUSSELL COUNTY EXPIRES AT 415 PM EDT... THUNDERSTORMS WITH FLASH FLOOD PRODUCING RAINS HAD WEAKENED OVER RUSSELL COUNTY AND WERE MOVING MORE QUICKLY TO THE EAST. HOWEVER...THE FLOOD THREAT DOES NOT JUST GO AWAY WHEN THE RAIN IS OVER. THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE, BUT AN URBAN AND SMALL STREAM FLOOD ADVISORY WILL BE ISSUED SHORTLY. LAT...LON 3704 8224 3687 8234 3695 8178 3715 8186 $$ BB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 9:58 AM EDT, 4 hours 12 minutes earlier.
Area forecast discussion, Jul 4, 9:58 AM EDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 958 AM EDT TUE JUL 4 2006 .DISCUSSION... THE MIDLEVEL RIDGE WHICH WAS OVERHEAD YESTERDAY HAS SHIFTED SLIGHTLY TO THE SOUTHEAST. THIS HAS ALLOWED MOISTURE TO INCREASE THROUGH THE COLMUN AND REDUCED THE STRENGTH OF THE MIDLEVEL INVERSION. THE INCREASING MOISTURE IS EVIDENT IN THE SATELLITE IMAGERY WHICH SHOWS SOME MIDLEVEL CLOUDS ARE MOVING INTO THE SOUTHERN PLATEAU AREA. EXPECT TO SE SHOWERS AND THUNDERSTORMS DEVELOPING ONCE AGAIN ON THE PLATEAU...WITH THE BEST CHANCES THIS AFTERNOON IN THE NORTHERN PLATEAU WHERE FULL SUN WILL PROVIDE THE BEST INSTABILITY. THE SHOWERS WILL MOVE OFF THE ELEVATED LOCATIONS AND INTO THE VALLEY BY LATE AFTERNOON. PRECIP CHANCES INCREASE THROUGH THE EVENING AS HEIGHTS FALL AND DEEP LAYER MOISTURE CONTINUES TO RISE. CURRENT FORECAST OF SCATTERED TO ISOLATED TSTMS THIS AFTERNOON LOOKS GOOD...WITH SHOWERS BECOMING MORE NUMEROUS THIS EVENING. AN UPDATE WILL BE NEEDED TO LOWER HIGH TEMPERATURES TODAY BY A FEW DEGREES...DUE TO MIDLEVEL CLOUDS THAT WILL CROSS THE AREA AND LOWER 1000-850 MB THICKNESSES FROM YESTERDAY. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS
Hazardous weather outlook, Jul 4, 5:02 AM EDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 502 AM EDT TUE JUL 4 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-051000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 502 AM EDT (402 AM CDT) TUE JUL 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS LATE THIS AFTERNOON AHEAD OF A FRONTAL BOUNDARY ACROSS THE OHIO VALLEY AND BECOME MORE NUMEROUS THIS EVENING ESPECIALLY ACROSS THE NORTHERN HALF OF EAST TENNESSEE AND SOUTHWEST VIRGINIA. DUE TO THE HEATING OF THE DAY AND INSTABILITY A FEW STORMS MAY BECOME STRONG TO SEVERE WITH HAIL AND GUSTY WINDS ALONG WITH HEAVY RAINFALL. SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WEAKENING FRONTAL BOUNDARY WILL BE APPROACHING THE AREA EARLY WEDNESDAY AND PROVIDE AN INCREASING CHANCE OF THUNDERSTORMS OVER THE SOUTHERN APPALACHIAN REGION WEDNESDAY. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE DURING THE AFTERNOON AND EVENING HOURS WEDNESDAY AND CONTAIN HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY. TD
In the hours before
Special weather statement, Jul 4, 12:59 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1259 PM EDT TUE JUL 4 2006 VAZ006-041800- RUSSELL- 1259 PM EDT TUE JUL 4 2006 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN RUSSELL COUNTY... AT 1254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DAVENPORT....MOVING EAST AT 15 MPH. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. SOME TREES LIMBS AND OUTDOOR OBJECTS MAY BE BLOWN DOWN. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THIS THUNDERSTORM. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DGS
Special weather statement, Jul 4, 2:03 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 203 PM EDT TUE JUL 4 2006 TNZ012-035-041900- MORGAN-SCOTT- 203 PM EDT TUE JUL 4 2006 ...A STRONG THUNDERSTORM WILL AFFECT MORGAN AND SCOTT COUNTIES... AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHWEST OF WARTBURG...OR NEAR SUNBRIGHT...MOVING EAST AT 5 MPH. VERY HEAVY RAIN...AND GUSTY WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THE THUNDERSTORM. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DGS
Nearby
Flash Flood Warnings in Virginia, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.